Combined Oral Contraceptive Pill

Combined oral contraceptive pills contain hormones estrogen and progesterone, and are used to prevent pregnancy. It works by preventing ovulation.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What are the chances of getting pregnant on the 10th of the cycle?

Query: Hello SIr, After finishing 1 pack of combination pill(21 Tablets) I forgot to start another pack on 8th day,So I started new pack from 10th day,We had intercourse in 10th day and I took ECP(Unwanted 72) after 42 hours of intercourse,Is thre any Chance of getting Pregnent?  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hello, How are you doing? Hope you & your loved ones are safe and healthy. From your history I can say that you have no chance of pregnancy at all. Points in favour of my saying so are - 1. Usually a lady's ovulation occurs 14 days prior to the period. So average of 13-18 th day of pe...  Read Full »

Please suggest ways to avoid pregnancy.

Query: Hi doctor, I am a 22 year old married female. One week before, I had intercourse with my husband and took an I-pill within 24 hours. But, we had unprotected sex on the next day morning. Would the pill be effective even if I had intercourse after consuming I-pill? If not, what are the preventive meas...  Read Full »


Dr. Anindya Das

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Your question is very interesting. Practically speaking, the pill is for emergency and they are meant to provide protection from a single act of intercourse. Moreover, I-pill does not give 100% protection. So, the second intercourse will increase the chance of pregnancy...  Read Full »

Will it be effective if I took placebo a week before the first mini-pill?

Query: Hi doctor, I am switching from a combined pill to POPs. I am switching due to a history of chronic migraines and the estrogen in the combined pill was not helping my migraines. I was instructed to take the placebo pill a week before starting the POPs, so I did. But now, after taking the first mini p...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. The idea is if you are switching from combined pills then during the placebo week you should be getting a withdrawal bleed. It shall indicate the start of a fresh cycle and then from day 2 of your cycle you can easily start your mini-pill pack (Progesterone pills)....  Read Full »

Do you usually have spotting after taking emergency contraceptive pills?

Query: Hello doctor, I have been sexually active since four months. We initially did not use protection. In order to avoid pregnancy I have used emergency contraceptive pills for a few times now. My periods got delayed by a day or two but with no major changes in the cycle. Last month I found spotting arou...  Read Full »


Dr. Sanjay Kumar Bhattacharyya

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. First of all, this is not acceptable if you take I-pill frequently. As these pills are of high hormonal content, it can mess up your internal hormonal balance. So you may have these type of bleeding disturbances for a few more weeks. Just relax. This bleeding could be d...  Read Full »

What are the side effects of taking 12 I-pills in eight months?

Query: Hi doctor, I would like to ask you a few things related to I-pill. Two years, I have taken around 10 to 12 I-pill tablets in eight months, Again I had two tablets last year. What will be the side effect in future? I do not have any complaints rather than weight gain. I was 53 kg before and now I am ...  Read Full »


Dr. Sanjay Kumar Bhattacharyya

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. An I-pill contains high amount of hormone for contraceptive purpose. I-pill designated as emergency contraception, which means only to be used after an unaccustomed exposure. Then, definitely there will be problem if you take so much high hormonal pills in such a sm...  Read Full »

Can reproductive cancer cause abnormal vaginal cancer?

Query: Hi doctor, I have been bleeding heavily from my vagina for past five days. It only happens when I either open my bowel or while urinating. I put in a tampon to confirm that the bleeding is coming from my vagina and not from rectum. When I am not using the bathroom there is no bleeding and no blood o...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com I believe this is the first episode of heavy intermenstrual bleeding or polymenorrhagia for you and during the mid cycle. The most likely cause for the same can be irregular shedding which can occur in case of ER estrogen excess or progesterone deficiency where endom...  Read Full »

When should the next pack of OCP be started?

Query: Hi doctor, I am using ocp for last 4-5 months. In my last cycle I took active pills for 22 days. But took two ocps each day from day19 to day 22. Along with this took an i-pill on day18 of ocp cycle. On 5th day of pill free break got withdrawal bleeding. I want to know when to start the next pack...  Read Full »


Dr. Dattaprasad Balasaheb Inamdar

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Following are answer to your queries. You can start next pack of active pill anytime between day two and day five. It does not matter much on which day you start it. You will still be protected against pregnancy as long as you do not miss pills. Mostly you ...  Read Full »

I am having diarrhea, severe headaches, and fatigue after contraceptive pill withdrawal. Please help.

Query: Hello doctor, Since I came off the pill 14 months ago, I have had lots of issues: black, brown, smelly spotting, irregular periods, severe pain, severe fatigue, been to the emergency department many times with different issues (stomach bleeding, severe stomach pains, lightheadedness, back and neck ...  Read Full »


Dr. Uzma Arqam

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. In your description you have mentioned lots of issues that needs to be investigated and sorted out in detail individually. Microadenoma and hormonal imbalance are two separate issues actually those can cause different symptoms, need different investigations, precautions...  Read Full »

I am on birth control, why do I have cramps and brown discharge?

Query: Hello doctor,I recently started taking the combination pill. I started the pill about a week before I was due to have my regular period. I had the pills regularly for eight days before I had unprotected sex. I took the pills at the same time every day with no issues and I am now two pills away from ...  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. How are you doing? I see that you have not been properly advised about taking the pill. Let me try to explain. Your body produces hormones cyclically with lots of ups and downs, and only then will you ovulate. These combined pills are the same hormones as what the bo...  Read Full »

Can birth control pills cause blood clots during periods?

Query: Hi doctor, I have been cycling on birth control pills for about four months. My gynecologist told me that if I experience spotting, I should stop taking the pills for three or four days to let everything come out, and then start back again. I experienced some pretty heavy spotting. So, I decided to...  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. How are you doing? Do not worry. What you are having is the expulsion of the thick endometrium lining of the uterus. As days have passed without the shedding of the lining, the thickness of the endometrium has been increasing, which has to fall off one day. When you...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.